MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a patient admitted that the needle broke while in the process of preparation as it was not broken when the box was opened.Another 12-gauge needle was planned to be used.The health care provider (hcp) is aware that of self-administering the medication.The event occurred intra-operative.
 
Additional Manufacturer Narrative
The actual sample was not available for evaluation; therefore, the details of its actual condition could not be determined.Since the lot number is unknown, an evaluation was not performed.A total of thirteen (13) complaints were received from the previous two fiscal years to the present for the same issue where the cause was not identified related to our product and production process.Representative samples were subjected to simulation.The syringe with the safety needle was punctured into the rubber cork.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right forty (40) times.Result, the needle did not break even after forty (40) times of bending.The root cause of the complaint could not be identified to be related to our production or manufacturing process.Our cannula is supplied with raw material that conforms to iso 9626, specifically on stiffness and breakage.We have a series of inspections from the needle assembly process to the outgoing process that check the conditions of the safety needles.Only lots that passed the inspection are allowed to be shipped.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key19188811
Report Number3003902955-2024-00024
Device Sequence Number15571786
Product Code FMI
UDI-Device Identifier34806017510702
UDI-Public34806017510702
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberSG3+1816
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERSERIS INJECTION UNSPECIFIED
Patient SexUnknown